69230members
363471posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Vinorelbine and hair loss

14 REPLIES 14
Member

Re: Vinorelbine and hair loss

Hi

I’m starting on Vinorebeline intablet form tomorrow. What are the worst days on this chemo? I will take it on Week 1 and 2 and get week 3 off. Oh how I hate the unknown of a new chemo!
Community Champion

Re: Vinorelbine and hair loss

I hope it does to Kimmy. My Dr said he had it work for 7 years for one lady! FF

Member

Re: Vinorelbine and hair loss

I am just starting it hope it works for 5 years for me, mine has gone to my liver have had various drugs over the last five years, just stopped Eurbulin only worked for 10 months before that was on Xeloda for 2.5 years. Fingers crossed

Community Champion

Re: Vinorelbine and hair loss

Hi Kimmy, I am on exemestane/evermolimus. It will be one year for it in May. I will send up a prayer for you! FF

Member

Re: Vinorelbine and hair loss

Hello, I am due to start this drug next week. Had 13 lots of Eurbulin but disease has progressed. I had breast cancer that has mestasied to my liver, although my scan has showed no new lesions or anywhere else, the old lesions have grown.  I will be taking this tablet form and just pray that it will work for as long as it worked for you. What are you taking now

Community Champion

Re: Vinorelbine and hair loss

Welcome Maid! I took vinorelbine for 5 years before it failed. I live in the USA and we don't have the oral form. I started it with infusions on week 1,2,3 and then a week off. After doing it this way for about 6 months I approached my oncologist about doing it every other week. I had read about others doing it this way. That meant one  less week of going for infusions. He agreed since my cancer was staying stable. I really didn't have much improvement on this drug but it did keep me stable for 5 years. I also had very few side effects. I remember in the beginning I had some muscle cramping for a few weeks. On the day of the infusion in the afternoon I had to make a quick trip to the bathroom. I kept my hair. I drove school bus during this time for special needs kids. My route was 3 hours long in the AM and PM. I was first bus out of the lot in the morning. This meant I was in that bus lot at  5:45 AM.  I would go for my infusion between my AM and PM shifts. I found this chemo very easy! I'm ER +, PR -, HER2 - . I have lung mets.  If this chemo is as kind to you as it was me you should fair very well! I wish you the best! FF

Member

Re: Vinorelbine and hair loss

Hello maid
Welcome to the forum ..the thread u are posting to is a very old one but there are ladies that have been on the same chemo as you and hopefully will reply to you with some helpful advice.
in the meantime enjoy the forum ..there are lots of interesting posts to read .
Carolyn xxx
Member

Re: Vinorelbine and hair loss

Hi I've just started vinorelbin not to bad so far hope it don't make me to unwell as I have to look after hubby who has alzimas. Any tips x
Member

Re: Vinorelbine and hair loss

Hi,

I have just started my second cycle of Vinorelbine and have been wondering about this apparently rare hair loss as I am losing quite a bit of hair - not loads in hands like with previous chemo but enough to think oh-that's-quite-a-lot. I combed my hair in bathroom today and noticed a lot of hair in the sink so (ridiculously, I know) started to count the strands and realised there were too many and have come on the forums this afternoon to see if any others have lost their hair on this chemo and saw this thread.

Linda, so sorry to hear that you have lost your hair completely. I am going to hairdressers on Thursday to get my hair cut and coloured and am having second thoughts now.

I was in hospital two weeks ago after my first cycle of Vinorelbine as my WBC had dropped to 0.6 and had high temperature. I came home stuffed full of IV antibiotics and a couple of bags of blood and was feeling a lot better until I had more vinorelbine last week.

I echo JaneRA in that it is alarming that incorrect doses or too big a dose is being given.

Lots of good wishes to us all,

Angee x

Member

Re: Vinorelbine and hair loss

Oh you poor thing.
Vineralbine has been the only thing that i didn't lose hair with. It thinned with xeloda and gem/carbo but was still there as it had come back so quick.
Regarding the overdose, the same thing happened to me 3 weeks ago on my first dose of taxol and I was so ill and it spoilt my last holiday with the children.
I lost a stone in weight on taxotere the first time round, it was the diarrhoea and lack of apetite that did that.
Nw on weekly taxol and can feel my hair is going to fall out very soon - the horrible prickly feeling on scalp.
Good luck and I'm sorry you've had such a bad time. My best results were on vineralbine by the way,
All the best
Kate

Member

Re: Vinorelbine and hair loss

Thank you ladies for your words of encouragement. Yes, they have almost admitted that they overdid the second session. They could not believe that I had lost a stone in weight in 10 days - but I had. They therefore went ahead and gave me the same amount as the previous session - which was obviously too much for my weight.

However, I am encouraged that there are lots of ladies on this 'secondary' forum who seem to be coping really well and all remaining positive. I hope I can do the same.

Thanks

Linda

Member

Re: Vinorelbine and hair loss

Hi lindap

Really synmapthise. Though my hair only thinned on vinorilbine it did fall out on carboplatin and gemzar and I'd been told that hair loss was 'rare'.

Its so sworrying to hear about people getting the wrong dose of chemo..you'd think they'd check ad doubel check...

very best wishes

Jane

Member

Re: Vinorelbine and hair loss

Hi Linda

Know nothing about Vinorelbine I'm afraid (currently on capecitebine) but I too have liver mets, dx May 2007. Just wanted to say "welcome" to the club no-one wants to join - I'm sure you'll find masses of support and info here.

Such a shame about your hair - does sound as if it could be as a result of the too high dose. If so presumably it might start growing back whilst you are still having the chemo. Fingers crossed.

Kay x

Member

Re: Vinorelbine and hair loss

Sorry that you have had to join this club. I am on Vinorlbine to and the first couple of session nearly killed me thankfully they have reduced it down twice now and this seems to have helped. Reguarding hair loss my hair has tinned out but is bascially its still there. Maybe you first dose was too strong. Hope your keeping well.

Member

Vinorelbine and hair loss

Hi Ladies

This is my first posting for 4 years - since I had a mastectomy. I have now been re-visited by the dreaded C and was diagnosed with liver mets in May of this year. I am having both Vinorelbine and Herceptin. I chose Vinorelbine because my oncologist said I would not lose my hair. But - he was wrong !! - after 2 sessions it all came out in handfuls. My onc says this is very rare - but I wonder if any other ladies have had this happen to them. I did find out that the dose they gave to me was too strong and, as well as becoming bald, I ended up in hospital with Pneumonia for a week. They have now reduced the dose - but too late for my poor hair! The very best of luck and love for all you ladies in the 'secondaries club'.

Linda